MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. RESOLVE MINI LOCKING DRAINAGE CATHETER

MERIT MEDICAL SYSTEMS, INC. RESOLVE MINI LOCKING DRAINAGE CATHETER
Catalog Number RML17-8-038MB/B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that a patient being monitored in pulmonology underwent removal of a resolve pigtail 8.5fr pleural drain.This system requires a specific unlocking device, not available in service and likely included in the original box used during radiology placement.In accordance with the alternatives mentioned in the product's user manual, a section of the drain upstream of the locking system was created after clamping with forceps.The drain was removed without difficulty.However, the internal holding wire (the locking system wire) remained in the patient's chest.An attempt to manually remove this wire was initiated but had to be interrupted due to pain experienced by the patient.Removal was therefore postponed, a dressing was applied, and a reassessment was scheduled for the following day.At this reassessment, the thread was no longer present under the dressing, suggesting undocumented spontaneous or accidental removal.The patient was informed.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be established.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
RESOLVE MINI LOCKING DRAINAGE CATHETER
Common Device Name
LOCKING DRAINAGE CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana in?s de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 w merit pkwy
south jordan, UT 84095
8012084225
MDR Report Key22796974
Report Number1721504-2025-00244
Device Sequence Number12840779
Product Code GBX
UDI-Device Identifier00884450720158
UDI-Public00884450720158
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRML17-8-038MB/B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown